Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have brain tumors, taking Dexamethoasone. Depression, anger, frustration. Seizure after reducing dosage. Help

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3014 Questions
My husband is terminally ill with brain tumours. He does not have long to live. He is currently taking Dexamethasone 8 mgms each morning and has been for three months. Everytime the doctors reduce his dexamethasone, he has a seizure. More latterly, he has been quite angry, frustrated and and depressed. He does not have anything nice to say about anything or anyone and is totally not the man I married some thirty six years ago. His behaviour is extremely demanding and at times, child like.
Posted Fri, 12 Apr 2013 in Brain Tumor
Answered by Dr. Ivan R. Rommstein 35 minutes later
Hi and welcome to XXXXXXX
I am sorry about your husband and this serious diagnosis. It is always hard to encourage patient and his family who is facing with incurable diseases. Brain is the most complex organ of our body and there is all our mental function stored. Depending on it which part of brain is damaged, patient will have different psychological symtpoms but some of them are typical.
His emotions, behaviour, memory and reflections are affected either with organic damage caused by tumor or depression caused by knowing that he is dying.

I ve never seen such patient who isnt depressed and angry, trust me that every patient with terminal malignancy has the same emotions,especially those ones with brain tumors. Frontal and temporal part of brain which can be damaged by tumor,medicines or aging causes child-like behaviour.It is well known in neurology science. For you and the family it is important to know that his emotions arent focused against you, and I am sure he is glad you are with him in these difficult days even if he doesnt show it. Try to imagine how is it to be in his skin now and you ll figure out that there is no purpose for you of being offended or angry. Of course he isnt man u ve married and you shouldnt expect him to be. Such suffering changes man drastically. He needs nothing but support and understanding,have that on mind. Psycho-medicines unfortunately wont help him to improve his emotions. It can just make him asleep and unoriented.

Wish I ve been halpful. If you have any question I ll be glad to answer.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor